Alert archive / Texas / Wind Advisories in 2023
Wind Advisory 9, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Mar 17, 2023, 11:04 AM CDT for Kleberg County, Nueces County, San Patricio County, Texas. It was in force for 116 min.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2023, 11:04 AM CDT (16:04 UTC)
- Expired
- Mar 17, 2023, 1:00 PM CDT
- In force
- 116 min
- Issued by
- NWS Corpus Christi, TX
Counties Kleberg County, TX, Nueces County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 9 km from the middle of the area, began a volume at 16:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 4.1 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -213 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
980 WWUS74 KCRP 171604 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 1104 AM CDT Fri Mar 17 2023 TXZ242>244-171800- /O.NEW.KCRP.WI.Y.0009.230317T1604Z-230317T1800Z/ Inland Kleberg-Inland Nueces-Inland San Patricio- Including the cities of Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, and Odem 1104 AM CDT Fri Mar 17 2023 ...WIND ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...North winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Inland Kleberg, Inland Nueces and Inland San Patricio Counties. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ245-342>347-442-443-447-171800- /O.CON.KCRP.WI.Y.0008.000000T0000Z-230317T1800Z/ Coastal Aransas-Coastal Kleberg-Coastal Nueces- Coastal San Patricio-Aransas Islands-Coastal Refugio- Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands- Including the cities of Rockport, Fulton, Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, Austwell, Seadrift, Port Lavaca, Port O Connor, and Port Aransas 1104 AM CDT Fri Mar 17 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...North winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Coastal Aransas, Coastal Kleberg, Coastal Nueces, Coastal San Patricio, Aransas Islands, Coastal Refugio, Coastal Calhoun, Kleberg Islands, Nueces Islands and Calhoun Islands Counties. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ANM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Mar 17, 6:23 AM CDT, 4 hours 41 minutes earlier.
Area forecast discussion, Mar 17, 6:23 AM CDT, 4 hours 41 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
623 AM CDT Fri Mar 17 2023
...New AVIATION...
.SHORT TERM...
(Today through Saturday)
Issued at 314 AM CDT Fri Mar 17 2023
Key Messages:
- Strong to severe storms continue this morning
- Cooler today
- Strong northerly winds expected
As of writing, a cluster of strong to severe thunderstorms can be
seen across the Brush Country and Coastal Plains within a
corridor of elevated instability. The cold front has pushed ahead
of the storms and is currently stretching from Port Lavaca to
Laredo. The front will push offshore in the next couple of hours
with a strong northerly flow developing in its wake. The latest
suite of CAMS continues with this elevated activity through the
morning hours as H85 energy swings through the region. Rain
chances will wane by mid day as our upper support pulls away and
drier air works in. A Wind Advisory will be in effect for all of
South Texas through 9 AM with our coastal counties remaining in
the Advisory through 1 PM.
After a brief dry stint this evening, another H5 shortwave and
secondary front/high pressure surge will move our way on Saturday.
This will trigger around round of showers across the region.
Opted to not go with another Coastal Flood Advisory this
afternoon. Tide levels are currently about 1.2' above expected.
Strong northerly winds should help bring those levels down before
high tide this afternoon. However, if we see more of a
northeasterly wind, Ekman forcing would result in water piling up
along the coast. Overall, confidence is low in minor coastal
flooding occurring today but it can't be ruled out completely.
Cloud cover and CAA will help keeps temps a bit cooler today with
highs in the mid 50s to mid 60s. Overnight, temps will fall into
the 40s for much of the region. CAA continues on Saturday with
highs struggle to break the 50 degree mark during the day.
&&
.LONG TERM...
(Saturday night through next Thursday)
Issued at 314 AM CDT Fri Mar 17 2023
Key Messages:
- Cooler conditions continue through the weekend
- Rain chances linger through early next week
A broad upper trough will continue to eject shortwaves through
the region as we head through the weekend. This will allow us to
hang onto rain chances as isentropic lift keeps moisture across
the region. Drier conditions are expected on Monday as the trough
shifts east. Our dry spell won't last long as models are all in
agreement with tracking an elongated H5 vort max through the
region on Tuesday. Return flow will help funnel moisture across
the Coastal regions where our rain chances will be highest. Ridging
moves by mid week allowing for temperatures to rebound back into
the 80s and 90s. Another stout trough and cold front look to head
our way towards the end of the work week.
Looking at our temps next week, we start our rather cold with lows
in the 30s as we kick off the work week. We stay cool Sunday and
Monday with highs remaining in the 50s. A gradual warm up is
expected by mid week.
&&
.AVIATION...
(12Z TAFS)
Issued at 610 AM CDT Fri Mar 17 2023
Poor aviation conditions are in place in the wake of this
morning's cold front. Ceilings have been fluctuating between VFR
and MVFR at most sites. Showers and isolated thunderstorm will
remain possible through the late morning hours. MVFR ceilings can
be expected with any passing convection. Strong northerly winds
will continue with gusts from 30-35 knots possible at ALI/CRP/VCT
this morning. Winds will slowly weaken through the day. Northerly
winds look to increase early tomorrow morning as another surge of
high pressure arrives.
&&
.MARINE...
Issued at 314 AM CDT Fri Mar 17 2023
A strong cold front will move offshore early this morning with
very strong northerly winds developing in its wake. Showers and
thunderstorms remain possible as the front moves through with some
activity lingering over the waters through mid to late morning. A
Gale Warning is now in effect from 5 AM through this evening for
the bays and late tonight for the waters. Winds will gust up to
40-45 knots at times with elevated seas. Conditions will improve
overnight with a moderate to strong northeasterly flow continuing
through much of the weekend. A moderate southeasterly flow returns
through the early stages of next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 59 47 54 45 / 50 20 30 40
Victoria 55 44 51 42 / 80 30 40 20
Laredo 64 45 54 43 / 10 20 40 60
Alice 59 43 53 41 / 60 20 30 50
Rockport 58 47 56 46 / 50 20 30 30
Cotulla 62 43 51 43 / 20 60 60 50
Kingsville 61 46 54 43 / 50 20 20 50
Navy Corpus 60 51 58 50 / 60 20 30 50
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory until 9 AM CDT this morning for TXZ229>234-239>244-
246-247.
Wind Advisory until 1 PM CDT this afternoon for TXZ245-342>347-
442-443-447.
GM...Gale Warning until 7 PM CDT this evening for GMZ231-232-236-237.
Gale Warning until 1 AM CDT Saturday for GMZ250-255-270-275.
&&
SHORT TERM...TC
LONG TERM....TC
AVIATION...TC/95Hazardous weather outlook, Mar 17, 5:19 AM CDT, 5 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 519 AM CDT Fri Mar 17 2023 TXZ229>234-239>247-342>347-442-443-447-181030- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-Jim Wells- Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas- Inland Refugio-Inland Calhoun-Coastal Kleberg-Coastal Nueces- Coastal San Patricio-Aransas Islands-Coastal Refugio-Coastal Calhoun- Kleberg Islands-Nueces Islands-Calhoun Islands- 519 AM CDT Fri Mar 17 2023 This Hazardous Weather Outlook is for south Texas. .DAY ONE...Today and tonight. Strong to severe thunderstorms are possible this morning, generally east of Highway 281. A Wind Advisory is in effect through 9 AM for the Brush Country, Coastal Plains, and the Victoria Crossroads. The Wind Advisory is in effect through 1 PM for the Coastal Bend. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. GMZ231-232-236-237-250-255-270-275-181030- Baffin Bay and Upper Laguna Madre-Corpus Christi and Nueces Bays- Copano, Aransas, and Redfish Bays- San Antonio, Mesquite, and Espiritu Santo Bays- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM- Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 519 AM CDT Fri Mar 17 2023 This Hazardous Weather Outlook is for Gulf of Mexico. .DAY ONE...Today and tonight. Strong to severe thunderstorms are possible this morning. A Gale Warning is in effect through 7 PM for the bays and waterways and through 1 AM for the coastal waters. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Small Craft Advisory conditions are possible through the weekend. Gusts to gale force are possible late this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. TC
In the hours before
Local storm report, Mar 17, 8:28 AM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
828 AM CDT FRI MAR 17 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 AM MARINE TSTM WIND 2 SE FLOUR BLUFF 27.64N 97.29W
03/17/2023 E51 MPH GMZ232 TX MESONET
LAGUNA SHORES WEATHERFLOW SITE MEASURED A
GUST TO 44 KNOTS.
&&
HALocal storm report, Mar 17, 8:34 AM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
834 AM CDT FRI MAR 17 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 AM MARINE TSTM WIND 11 SE CHAPMAN RANCH 27.49N 97.32W
03/17/2023 E52 MPH GMZ231 TX MESONET
SOUTH BIRD ISLAND NOS/COOPS SITE MEASURED
WIND GUST OF 45 KNOTS WITH SUSTAINED WINDS
OF 35 KNOTS.
&&
HALocal storm report, Mar 17, 9:18 AM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
918 AM CDT FRI MAR 17 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 AM MARINE TSTM WIND 18 E LOYOLA BEACH 27.30N 97.41W
03/17/2023 E47 MPH GMZ231 TX PUBLIC
BAFFIN BAY TAMU/TCOON SITE REPORTED A GUST
OF 41 KNOTS.
&&
HALocal storm report, Mar 17, 9:23 AM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
923 AM CDT FRI MAR 17 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 AM MARINE TSTM WIND 13 SE CHAPMAN RANCH 27.45N 97.29W
03/17/2023 E54 MPH KLEBERG TX MESONET
PADRE ISLAND WEATHERFLOW SITE MEASURED A
GUST OF 47 KNOTS.
&&
HALocal storm report, Mar 17, 9:45 AM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
945 AM CDT FRI MAR 17 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM MARINE TSTM WIND 4 NNE CC AIRPORT 27.83N 97.49W
03/17/2023 E43 MPH GMZ232 TX MESONET
NUECES BAY TAMU/TCOON SITE MEASURED A GUST
OF 37 KNOTS.
&&
HALocal storm report, Mar 17, 10:01 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1001 AM CDT FRI MAR 17 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 AM MARINE TSTM WIND 1 SSE PORTLAND 27.87N 97.32W
03/17/2023 E41 MPH GMZ232 TX PUBLIC
WEATHERFLOW SITE NEAR PORTLAND, TX REPORTED
A 36 KNOT WIND GUST.
&&
HAThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 1:48 AM CDT | Severe Thunderstorm Warning | CRP | La Salle | 42 min |
| Mar 17, 2:28 AM CDT | Severe Thunderstorm Warning | CRP | La Salle, McMullen | 47 min |
| Mar 17, 2:37 AM CDT | Severe Thunderstorm Warning | CRP | La Salle | 18 min |
| Mar 17, 2:43 AM CDT | Special Marine Warning | CRP | 92 min | |
| Mar 17, 2:51 AM CDT | Special Weather Statement | CRP | Webb | 24 min |
| Mar 17, 3:10 AM CDT | Severe Thunderstorm Warning | CRP | Bee, Live Oak, McMullen | 50 min |
| Mar 17, 3:17 AM CDT | Special Weather Statement | CRP | Webb | 28 min |
| Mar 17, 3:18 AM CDT | Special Weather Statement | CRP | Duval | 27 min |
| Mar 17, 3:34 AM CDT | Special Weather Statement | CRP | Bee | 26 min |
| Mar 17, 3:52 AM CDT | Special Marine Warning | CRP | 53 min | |
| Mar 17, 3:56 AM CDT | Severe Thunderstorm Warning | CRP | Bee, Goliad, Refugio | 49 min |
| Mar 17, 3:59 AM CDT | Special Weather Statement | CRP | Duval | 31 min |
| Mar 17, 4:14 AM CDT | Special Marine Warning | CRP | 61 min | |
| Mar 17, 4:35 AM CDT | Special Weather Statement | CRP | Jim Wells | 25 min |
| Mar 17, 4:37 AM CDT | Special Marine Warning | CRP | 38 min | |
| Mar 17, 5:02 AM CDT | Special Weather Statement | CRP | Jim Wells | 28 min |
| Mar 17, 5:24 AM CDT | Special Weather Statement | CRP | Nueces | 36 min |
| Mar 17, 1:55 PM CDT | Small Craft Advisory | CRP | 56 hr | |
| Mar 17, 3:26 PM CDT | Coastal Flood Advisory | CRP | Kleberg, Nueces | 7 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.